Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Frequent rash outbreak on the lips, genital areas causing severe itching. What could the cause be?

I am a 36 year old male. For the past 3 years, I have experienced a rash once or twice every year. It always occurs in exactly the same places on my body at the same time. It is mostly confined to my lips and genital areas. It is present on most areas of the lip that are exposed to the air when my mouth is closed. There are some larger areas at the corners of my mouth. It is present on some of my scrotum and much of the shaft of my penis . There is also sometimes a quarter-sized patch on my chin . The rash itself is characterized by very small, pin-sized bumps. At least that is what I can feel on my lips. I cannot see bumps in my genital area, just some swelling , puffiness, and redness. My scrotum and penis look very wrinkled when this is happening, which I attribute to swelling. The major symptom of this rash is itching. The itch is TERRIBLE and nothing stops it except Tea Tree or Peppermint Oil. After about 4 or 5 days, the skin on my lips becomes tight and small portions begin to flake off. On my scrotum and penis, the skin begins to flake off as well. Then the itching usually stops and I am fine, but sometimes the whole cycle is repeated twice. The rash does sometimes show up within a day of sexual activity, but sometimes occurs when I have not had sex for awhile. The rash always occurs in the same places and although I haven t had it for nearly a year, I had it 4 time the first year it presented. What do you think it is?
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
HIV AIDS Specialist 's  Response
Welcome to HCM.

Rash over lips and genitals once or twice an year for the past 3 years. This could be most probably due to Fixed Drug Eruption, a type of drug rash. Whenever you are exposed to certain drugs for which you are allergic, it will produce lesion at the same part of body preferably on lips and genitals where the tissue are loose and thin.
Each time exposed to the same drug the rash may be same or even slightly larger area and after the challenged drug stopped it will heal and the swelling and itching came back to normal.
So you have to find the offending drug and avoid the same totally will relieve your problem.
Dr S.Murugan
Answered: Fri, 30 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor